Hello all of you! Leg cramp is a very popular and painful disease for all of us. It is so irritating time when leg cramp starts. I have a serious leg cramp problem. One of my friends from the USA suggests me for using Limb Bar. It is a specially formulated mineral shop, which gives me relax after using it within 48 hours. Try it, hope it will help to relieve your pain.
I don't really have bad leg cramps....every once and awhile I get them but not that often. I have been on Tamoxifen for almost 2 yrs in August. Work out 5 days a week, and last weekend biked 2 days in a row. Now I seem to be screwed....both my knees have been sore and keep swelling by the end of the day. My husband is even in shock...says with all the working out I do it is strange for them to be swollen. I'm really hoping this is not the start of a long term issue. Also, my big toe joint has been sore for a few months. I do a lot of lunges and yoga moves hoping that is the issue. Had blood work for gout done and that was fine. The way I eat no way I could have that. Thinking it is the Tamoxifen. Wondering if I should start drinking Tonic water?? Reading posts from years past.....
I find that the tonic works. I suffer dreadful cramps at night. Fever Tree do a natural tonic which is great and high in quinine. (3.50 for 4 small bottles in Tesco but worth it).. The sleep really is a problem isn't it.
Take Care Gilly x
Yes I get them I used to get them quite frequent but now its can be weeks inbetween, I had one last night what a pain had to jump out of bed. I am on my 5 year and was now told I have to take tamoxifen for another 5 years. Cant wait ......
Hi Ladies, I've been on Tamoxifen for about 6 months after app 3 years on Anastrazole/Arimidex. I stopped that because of the joint pains and muscle tightness (not cramps). So, swapped those for leg cramps. Woohoo! I can't see any particular trigger, the last few nights I've woken around 5am, with legs twitching and cramping, the worst are big toe and shin muscle down the front of the calf, you can't exercise it.
The actual cramps usually go away after walking around, but start again when I get back in bed, so I can't get back to proper sleep. What with that and getting up to pee in the night, I'm up and down like the proverbial bride's nightie...and start every day like a zombie. Luckily I'm retired but if you're working and/or have a family to deal with, it must be hell. I'm on 400mg of magnesium which is 107% of RDA, so not sure if taking more is either useful or good for you. My mother used to suffer with night cramps and swore by salt water but it hasn't worked for me (she also drank a lot of tonic - with gin). According to the NHS website,hydration is important and so is doing daily calf and shin stretches. So will try remember and see what happens. Oh for 7 hours of sleep...
I have only been on Tamoxifen 4 months. But my leg cramps started about one month ago. At first I didn't associate them with Tamoxifen. But I finally read that it is a possible side effect and I decided to go off Tamoxifen to see if they would subside. I have been off for two weeks, and I'm still getting them. So, my question is, if they are Tamoxifen related, how long until it clears my system and I can get some sleep!
Hello Everyone! I've been taking tamoxifen for over three years. The muscle cramps didn't start right away. I get them in my toes mostly, but it has happened in my legs, my hips and my back. I have found that increasing the amount of water I drink and adding a little more salt to my diet has helped some, but not completely. I'm going to try the magnesium citrate and see if it helps. I have a lot of side effects from this medication. Hot flashes, weight gain, heart flutters, indigestion, nausea, a bit of wheezing and my eye sight seems to be getting blurry. I don't want to go through cancer again, but all these side effects are getting hard to deal with. And they say I have to take it for another two years at least, maybe even seven according to new reports. 😞
Horrible cramps started for me over a year into tamoxifen. It is horrible and painful and I hate it. My calves in particular tend to cramp up when I'm in bed andI get horrible cramp in my feet and toes every week when I do my aquarobics! I just try to put up with it because I don't want to take more meds. I also just half my tamox dose every so often - I wonder if the tam builds up in the body and that's when it gets bad? And of course, hot flushes are the other nightmare though I'm happy to say that mine have subsided a lot over the past 6 months.
Well.............I have been on Tamoxifen for 2years and recently started getting bad cramps but mainly in the thigh muscles. I hadn't made the connection but maybe its that. I have started having a bit of salt on my meal once a day (don't normally have any as I have high blood pressure) and they have got better.
Thanks ever so much for all your replies, really helpful.
Will get the tonic water first and then go to GP for the quinene if needed.
It's so good to know it's not just you it's happening to when all these weird things start happening to your body!
I am also suffering bad leg cramps at nigt, It happens 4 or 5 times a night and I have to walk around until it eases. I am taling Arimidex. My muscles feel sore during the day.
I do drink tonic water but it does not seem to have done much.
I suffered leg cramps too. I found a small glass of tonic water helped me. Its worth a try.
Yes, awful leg cramps at night sometimes. It usually lasts for a few days then I don't get any for a while, then it starts again. Frightens the living daylights out of my OH when I leap out of bed with a yell of pain! The only thing I've found that helps at all is to do muscle stretches on my ankles and ham strings.
I too had leg cramps (especially at night) on tamoxifen and they have continued with Aromasin. My GP has prescribed quinine sulphate and that has helped. I took it every night for a month to see if it would work. It did help so we then reduced it to every other night and the effect stayed the same. It hasn't stopped it completely but reduced enough to make it easily manageable.
Hope you find something that work,
Hi I have leg cramps and find that if I walk around it eases off. I know its painful but moving about does help. I have terrible hot flushes too!!!
Oh how i sympathise with you,i too have suffered the most awfull leg and feet cramps since starting hormone therapy,i started having the cramps shortly after starting Tamox and was hoping things would improve when i was switched to Aromasin (now Arimadex) but it hasnt .
The cramps are awfull and can be very painfull i often feel like ive been kicked as my muscles feel so sore afterwards ,unfortuneately for me i havent been able to find anything that realy helps with mine though i know some ladies say Tonic Water can help or you can get Quinene tabs from your onc or GP which can also help.
I hope you can get some help with them as it is miserable when you are woken up in the night with these awfull cramps and your hobbleing about untill they subside, mine unfortunately happen during the day too so its not pleasant , im sure it is a SE though the medical profession doesnt always reconise it as being so.
Hope you get some relief soon.
Anybody suffering with cramps with taking tamoxifen?
I was told it could be a side effect but not suffered until this weekend, have been on tamox for 7 months.
Woke up with dreadful cramp in calf muscle for the last three nights.
Nothing last night thankfully! Anybody got any info/experiences about this?